Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 78, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 25, 2006, 5:15 PM MDT for Juab County, Tooele County, Utah County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 5:15 PM MDT (23:15 UTC)
- Expired
- Aug 25, 2006, 6:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Juab County, UT, Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 148 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 5:10 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 252318 SVRSLC UTC023-045-049-260000- /O.NEW.KSLC.SV.W.0078.060825T2315Z-060826T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 515 PM MDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JUAB COUNTY IN UTAH... SOUTHEASTERN TOOELE COUNTY IN UTAH... SOUTHWESTERN UTAH COUNTY IN UTAH... * UNTIL 600 PM MDT. * AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 26 MILES WEST OF ELBERTA... OR ABOUT 29 MILES SOUTHEAST OF DUGWAY...AND WAS MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TINTIC JUNCTION AROUND 545 PM MDT... ELBERTA AROUND 555 PM MDT... SANTAQUIN AROUND 600 PM MDT. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3996 11258 3976 11254 3984 11170 4018 11180 $$ BAS
1 follow-up statement
000
WWUS55 KSLC 252341
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
537 PM MDT FRI AUG 25 2006
UTC023-045-049-260000-
/O.CON.KSLC.SV.W.0078.000000T0000Z-060826T0000Z/
UTAH UT-JUAB UT-TOOELE UT-
537 PM MDT FRI AUG 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR...
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JUAB COUNTY IN UTAH...
SOUTHEASTERN TOOELE COUNTY IN UTAH...
SOUTHWESTERN UTAH COUNTY IN UTAH...
THE SEVERE THUNDERSTORM WILL BE NEAR...
* 19 MILES WEST OF PAYSON AROUND 545PM...
15 MILES SOUTH OF FARIFIELD AROUND 600PM.
AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR LOFGREEN...OR
ABOUT 29 MILES WEST OF PAYSON...MOVING NORTHEAST AT 35 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR UTAH.
LAT...LON 4010 11246 3984 11234 3997 11218 4003 11179
4037 11198
$$
BASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:45 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 25, 3:45 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT FRI AUG 25 2006 .SYNOPSIS...AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN UTAH THROUGH SATURDAY...BRINGING IN NOTICEABLE COOLER AIR. HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY THROUGH EARLY NEXT WEEK. && .DISCUSSION...LARGE SCALE ASCENT ACROSS THE EASTERN TWO-THIRDS OF UTAH. POTENT SHORTWAVE AHEAD OF A CLOSED 500MB LOW OVER EASTERN OREGON IS DIGGING SOUTHEASTWARD. UPPER LEVEL DIVERGENCE AND INCREASING SHEAR OUT AHEAD OF THE TROUGH WORKING WITH DEEP MOISTURE TO TRIGGER STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS FROM THE SALT LAKE AND UTAH VALLEYS EASTWARD TO THE COLORADO BORDER. 12Z SOUNDING SUPPORTED LARGE HAIL...BUT BUFR SOUNDINGS FOR THIS AFTERNOON EVEN MORE IMPRESSIVE ACROSS NORTHERN UTAH WHERE THE MOIST AIR IS. 700-300MB SHEAR IN THE 40-50KT RANGE WOULD SUPPORT SOME ROTATING STORMS AS WELL. EXPECT DYNAMICS TO BE STRONG ENOUGH TO KEEP ACTIVITY GOING WELL INTO THE NIGHT. THE TROF EXITS THE STATE BY 12Z SATURDAY...BUT BY THEN COOLING ALOFT WILL HAVE BEGUN AS THE CLOSED LOW APPROACHES. SLIGHT DIFFERENCES IN THE NAM/GFS...WITH THE NAM BEING SLIGHTLY DEEPER AND A BIT SLOWER. GENERALLY AGREEMENT ON A COOLER...UNSTABLE DAY ON SATURDAY. FREEZING LEVEL LOWERS TO ABOUT 11500FT SAT AFTERNOON AT SLC. COULD SEE A GOOD AMOUNT OF SMALL HAIL REPORTS WITH AFTERNOON CONVECTION UNDER THE COLD UPPER LOW. THE LOW ROTATES THROUGH SAT NIGHT...WITH DRIER NORTHWESTERLY FLOW DOMINATING SUNDAY. UPPER RIDGING MOVES BODILY OVER THE STATE MONDAY. STRONG RETURN FLOW ON THE BACKSIDE OF THE RIDGE MOVES IN TUESDAY WITH THE GUIDANCE SUGGESTING A QUICK WARMUP...BACK TO THE LOW TO MID 90S FOR NORTHERN UTAH VALLEYS. && .FIRE WEATHER...DRY AIR CONTINUES TO MIX DOWN INTO THE SOUTHWEST VALLEYS AHEAD OF THE COLD FRONT AND WINDS ARE TOUCHING CRITICAL SPEEDS IN SEVERAL LOCATIONS. EXPECT RH TO CONTINUE FALLING THROUGH THE REST OF THE AFTERNOON AND IT SHOULD REACH CRITICAL LEVELS OVER THE FAR SOUTHWEST FOR A TIME BEFORE THE WINDS START TO RELAX. SO HAVE LEFT RED FLAG WARNING UNCHANGED AND UP TIL 10PM. WETTING RAINS ARE LIKELY WITH SOME OF THE LARGER STORMS OVER THE NORTH AND EAST FOR THE REST OF TODAY THROUGH TONIGHT AND ARE POSSIBLE OVER THE NORTH TOMORROW. WINDS AND HUMIDITIES COULD LOCALLY REACH CRITICAL LEVELS AGAIN SOUTH OF THE FRONT SATURDAY ALONG THE ARIZONA BORDER BUT THE REMAINDER OF THE AREA NORTH OF THE FRONT WILL BE COOLER WITH HIGHER RH. A STABLE DRY AIRMASS WITH PRIMARILY TERRAIN DRIVEN WINDS WILL BE OVER THE AREA SUNDAY AS HIGH PRESSURE RETURNS. && .AVIATION...CONVECTION CONTINUES TO DEVELOP OVER NORTHERN UTAH AND A 50 PERCENT CHANCE EXISTS THAT ANOTHER CELL WILL CROSS THE AIRFIELD THIS EVENING. BEST CHANCE FOR GUSTY WINDS AT THE AIRPORT IS AFTER SUNSET WHEN CELLS BEGIN TO DISSIPATE PROVIDED THEY REMAIN CLOSE ENOUGH TO THE AIRFIELD. WINDS AT THE KSLC TERMINAL SHOULD REMAIN NORTHERLY THROUGH SATURDAY MORNING WHEN A 30 PERCENT CHANCE THAT SOUTHEAST DRAINAGE WINDS WILL FIGHT AGAINST THE PREDOMINANT NORTHERLY FLOW BETWEEN 12Z AND 16Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10PM MDT FOR FIRE WX ZONES 437 AND 439. WY...NONE. && SMITH...PUBLIC WILENSKY...FIRE YOUNG...AVIATION
Hazardous weather outlook, Aug 25, 9:00 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 AM MDT FRI AUG 25 2006 UTZ001>012-015-WYZ021-261200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 900 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER TROUGH WILL APPROACH THE REGION TONIGHT AND PUSH A COLD FRONT ACROSS NORTHERN UTAH. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD THIS COLD FRONT. SOME OF THE STORMS MAY CONTAIN HAIL ...GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER TROUGH WILL SETTLE OVER NORTHERN UTAH ON SATURDAY AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES. DRIER WEATHER EXPECTED ON SUNDAY WHEN THE SYSTEM DEPARTS TO THE EAST. A SIGNIFICANT WARMING TREND WILL OCCUR EARLY NEXT WEEK WITH AN INCREASE OF DAILY THUNDERSTORMS BEGINNING TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-014-016>021-261200- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 900 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT...MAINLY CENTRAL AND EASTERN UTAH. BREEZY CONDITIONS AND LOWER HUMIDITY WILL RESULT IN RED FLAG CONDITIONS FOR FAR SOUTHWEST UTAH TODAY. REFER TO FIRE WEATHER FORECASTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER TROUGH WILL SETTLE OVER NORTHERN UTAH ON SATURDAY. A COLD FRONT WILL CONTINUE THROUGH SOUTHEAST UTAH DURING SATURDAY AFTERNOON WITH BREEZY CONDITIONS AHEAD OF THIS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY...ESPECIALLY SOUTHEASTERN UTAH. DRIER WEATHER IS EXPECTED ON SUNDAY WITH THE ONLY SHOWERS LINGERING IN FAR EASTERN AREAS. A WARMING TREND WILL START MONDAY AND RETURNING MOISTURE WILL INCREASE DAILY THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
In the hours before
Local storm report, Aug 25, 3:15 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL CENTERVILLE 40.93N 111.89W
08/25/2006 E0.50 INCH DAVIS UT NWS EMPLOYEE
1/2 TO 3/4 INCH HAIL REPORTED NORTH OF CENTERVILLE.
0245 PM HAIL PLEASANT GROVE 40.37N 111.73W
08/25/2006 M0.50 INCH UTAH UT TRAINED SPOTTER
1/2 INCH HAIL REPORTED AT JUNIOR HIGH SCHOOL IN PLEASANT
GROVE.
0300 PM HAIL S CENTERVILLE 40.93N 111.89W
08/25/2006 E1.00 INCH DAVIS UT NEWSPAPER
NEWSPAPER RELAYED REPORT OF PING-PONG SIZE HAIL FALLING
SOMEWHERE BETWEEN BOUNTIFUL AND CENTERVILLE IN AN EARLIER
STORM.
&&
EVCLocal storm report, Aug 25, 3:29 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
329 PM MDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL CENTERVILLE 40.93N 111.89W
08/25/2006 E0.50 INCH DAVIS UT NWS EMPLOYEE
1/2 TO 3/4 INCH HAIL REPORTED NORTH OF CENTERVILLE.
0245 PM HAIL PLEASANT GROVE 40.37N 111.73W
08/25/2006 M0.50 INCH UTAH UT TRAINED SPOTTER
1/2 INCH HAIL REPORTED AT JUNIOR HIGH SCHOOL IN PLEASANT
GROVE.
0249 PM HAIL HELPER 39.69N 110.86W
08/25/2006 E1.00 INCH CARBON UT LAW ENFORCEMENT
QUARTER INCH HAIL.
0300 PM HAIL S CENTERVILLE 40.93N 111.89W
08/25/2006 E1.00 INCH DAVIS UT NEWSPAPER
NEWSPAPER RELAYED REPORT OF PING-PONG SIZE HAIL FALLING
SOMEWHERE BETWEEN BOUNTIFUL AND CENTERVILLE IN AN EARLIER
STORM.
&&
EVCLocal storm report, Aug 25, 3:39 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
339 PM MDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL CENTERVILLE 40.93N 111.89W
08/25/2006 E0.50 INCH DAVIS UT NWS EMPLOYEE
1/2 TO 3/4 INCH HAIL REPORTED NORTH OF CENTERVILLE.
0245 PM HAIL PLEASANT GROVE 40.37N 111.73W
08/25/2006 M0.50 INCH UTAH UT TRAINED SPOTTER
1/2 INCH HAIL REPORTED AT JUNIOR HIGH SCHOOL IN PLEASANT
GROVE.
0249 PM HAIL HELPER 39.69N 110.86W
08/25/2006 E1.00 INCH CARBON UT LAW ENFORCEMENT
QUARTER INCH HAIL.
0300 PM HAIL S CENTERVILLE 40.93N 111.89W
08/25/2006 E1.00 INCH DAVIS UT NEWSPAPER
NEWSPAPER RELAYED REPORT OF PING-PONG SIZE HAIL FALLING
SOMEWHERE BETWEEN BOUNTIFUL AND CENTERVILLE IN AN EARLIER
STORM.
0330 PM HAIL 3 NNE HEBER CITY 40.54N 111.38W
08/25/2006 E1.00 INCH WASATCH UT PUBLIC
QUARTER SIZE HAIL REPORTED NEAR JORDANELLE RESERVOIR.
&&
EVCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:25 AM MDT | Red Flag Warning | SLC | 18 hr | |
| Aug 25, 2:06 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan | 39 min |
| Aug 25, 2:31 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 44 min |
| Aug 25, 2:44 PM MDT | Flash Flood Warning | SLC | Carbon | 3 hr |
| Aug 25, 3:01 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sevier | 44 min |
| Aug 25, 3:17 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 28 min |
| Aug 25, 3:48 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 57 min |
| Aug 25, 3:58 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 32 min |
| Aug 25, 4:28 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 28 min |
| Aug 25, 4:35 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 40 min |
| Aug 25, 4:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 59 min |
| Aug 25, 5:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 33 min |
| Aug 25, 5:56 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah, Wasatch | 49 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.